Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2015, 3:52 PM CDT for Carlisle County, Graves County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 26, 2015, 4:18 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carlisle County, KY, Graves County, KY
The radar
The Paducah radar (KPAH), 23 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
259 WUUS53 KPAH 262052 SVRPAH KYC039-083-262130- /O.NEW.KPAH.SV.W.0113.150626T2052Z-150626T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 352 PM CDT FRI JUN 26 2015 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GRAVES COUNTY IN WESTERN KENTUCKY... EASTERN CARLISLE COUNTY IN WESTERN KENTUCKY... * UNTIL 430 PM CDT * AT 352 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BARDWELL TO 9 MILES NORTHWEST OF MAYFIELD... MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... LOWES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3693 8890 3690 8868 3679 8877 3679 8896 TIME...MOT...LOC 2052Z 203DEG 20KT 3686 8894 3682 8878 HAIL...0.75IN WIND...60MPH $$ CN
1 follow-up statement
476 WWUS53 KPAH 262118 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 418 PM CDT FRI JUN 26 2015 KYC039-083-262128- /O.CAN.KPAH.SV.W.0113.000000T0000Z-150626T2130Z/ GRAVES KY-CARLISLE KY- 418 PM CDT FRI JUN 26 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAVES AND EASTERN CARLISLE COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN KENTUCKY. LAT...LON 3693 8890 3690 8868 3679 8877 3679 8896 TIME...MOT...LOC 2116Z 203DEG 20KT 3699 8887 3695 8871 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:34 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 26, 2:34 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CDT FRI JUN 26 2015
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 234 PM CDT FRI JUN 26 2015
AN UPSTREAM H5 TROUGH IS FORECAST TO INDUCE A SURFACE LOW ON A
FRONTAL BOUNDARY TO OUR NORTH AND THEN PULL/PUSH THE BOUNDARY ACROSS
THE AREA FROM WEST TO EAST THROUGH THE AFTERNOON AND EVENING HOURS.
WITH COPIOUS AMOUNTS OF MOISTURE...IMPRESSIVE INSTABILITY...DECENT
DEEP LAYER SHEAR...AND THE APPROACH AND PASSAGE OF THE FRONT...THE
POTENTIAL FOR SEVERE THUNDERSTORMS INCREASES THROUGH THE AFTERNOON
INTO THE EARLY EVENING HOURS. THE STORM PREDICTION CENTER HAS MOST
OF OUR CWA IN AN ENHANCED RISK AREA FOR SEVERE THUNDERSTORMS WITH
THE REMAINDER OF OUR ARE UNDER A SLIGHT RISK. THE PRIMARY THREATS
SHOULD BE DAMAGING WINDS AND LARGE HAIL. AT THE TIME OF THIS
WRITING... SEVERAL THUNDERSTORMS HAVE ALREADY PRODUCED LARGE HAIL
AND DAMAGING WINDS OVER PORTIONS OF WESTERN KENTUCKY.
IN THE WAKE OF THE FRONT PRECIPITATION MAY LINGER PAST MIDNIGHT
TONIGHT IN THE WRAP AROUND MOISTURE...BUT SHOULD BE CLEAR OF OUR BY
EARLY SATURDAY MORNING.
BEYOND THAT SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SHOULD
KEEP THE REGION DRY THROUGH SUNDAY. A COLD FRONT DROPPING SOUTHEAST
OUT OF THE PLAINS WILL BRING PRECIPITATION CHANCES BACK TO THE
REGION SUNDAY NIGHT.
IN THE WAKE OF THE FRONTAL PASSAGE TODAY...TEMPERATURES WILL REMAIN
BELOW NORMAL THROUGH THE REMAINDER OF THE SHORT TERM PERIOD BRINGING
MUCH RELIEF FROM THE RECENT PROLONGED HEAT WAVE.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 234 PM CDT FRI JUN 26 2015
ESSENTIALLY IN NORTHWEST FLOW DURING THE PERIOD WITH SEVERAL
PERTURBATIONS MOVING THROUGH THE GENERAL FLOW. ENSEMBLE SITUATIONAL
TABLES SUGGEST THAT 1+ SD ABOVE NORMAL PRECIPITABLE WATER VALUES ARE
GOING TO BE IN THE AREA FROM 00Z THURSDAY TO ABOUT 00Z FRIDAY. THIS
IS ALL AHEAD OF A DECENT WAVE MOVING THROUGH THE FLOW. WITH THAT IN
MIND KEPT THE LIKELY POPS GOING FOR MOST OF THAT TIME PERIOD.
OTHERWISE VERY DIFFICULT TO PIN POINT ANYTHING EXACTLY AND KEEP
SMALL POPS GOING EACH PERIOD. DID ATTEMPT TO REMOVE WHERE POSSIBLE.
HIGH TEMPERATURES WILL BE IN THE 80S EACH DAY WITH HEAT INDEX VALUES
EXPECTED TO BE WELL BELOW 100 DURING THE AFTERNOON HOURS.
&&
.AVIATION...
ISSUED AT 1225 PM CDT FRI JUN 26 2015
AS A FRONTAL SYSTEM APPROACHES FROM THE WEST...CLOUDINESS AND
PRECIPITATION CHANCES WILL INCREASE WITH IFR/MVFR CIGS/VSBYS IN
TSRA...ESPECIALLY BETWEEN 20-01Z. A FEW STORMS COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS. IN THE WAKE OF THE STORMS...SHOWERS MAY LINGER INTO THE
OVERNIGHT HOURS...THEN CIGS ARE EXPECTED TO BECOME MVFR IN THE
WRAP AROUND MOISTURE AND CONTINUE THROUGH THE END OF THE PERIOD.
VARIABLE WINDS AOB 5 KNOTS WILL GRADUALLY VEER AROUND TO THE
NORTHWEST TO NORTH BUT SHOULD REMAIN AOB 10 KNOTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR ILZ075>078-
080>087.
MO...NONE.
IN...FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR INZ081-082-
085>088.
KY...FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR KYZ014-
018>020.
&&
SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...PSHazardous weather outlook, Jun 26, 4:53 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 453 AM CDT FRI JUN 26 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 453 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INCLUDED LOCATIONS EAST OF A POPLAR BLUFF MISSOURI TO MOUNT CARMEL ILLINOIS LINE IN AN ENHANCED AREA FOR SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. THIS INCLUDES A SMALL PART OF SOUTHEAST ILLINOIS...THE DELTA REGION OF SOUTHEAST MISSOURI AND ALL OF SOUTHWEST INDIANA AND WEST KENTUCKY. A SLIGHT RISK OF SEVERE STORMS COVERS THE REMAINDER OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THIS AFTERNOON AND THIS EVENING APPEAR TO HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER...WITH DAMAGING WINDS THE PRIMARY HAZARD. ANY ISOLATED STORMS THAT DEVELOP AHEAD OF THUNDERSTORM CLUSTERS NEAR THE FRONT MAY ALSO PRODUCE LARGE HAIL AS WELL. A COUPLE OF TORNADOES IS NOT OUT OF THE QUESTION IN VICINITY OF THE SURFACE LOW THAT WILL DEVELOP AND DEEPEN ALONG THE COLD FRONT DURING THE AFTERNOON AND EVENING. A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT UNTIL 11 PM TONIGHT FOR ALL OF SOUTHWEST INDIANA...PART OF SOUTHERN ILLINOIS AND A SMALL PART OF NORTHWEST KENTUCKY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN PADUCAH FOR ADDITIONAL DETAILS. FLOODING WILL CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A PERIODIC CHANCE OF THUNDERSTORMS IS FORECAST SUNDAY NIGHT THROUGH THURSDAY...MAINLY ASSOCIATED WITH THUNDERSTORM CLUSTERS REFERRED TO AS MESOSCALE CONVECTIVE SYSTEMS. ALTHOUGH WIDESPREAD SEVERE WEATHER POTENTIAL IS LOW AT THIS TIME...THE MAIN HAZARD WITH THESE THUNDERSTORM CLUSTERS WOULD BE DAMAGING WINDS. THE EXACT TIMING AND LOCATION OF THESE WEATHER SYSTEMS IS UNCERTAIN AT THIS TIME. FLOODING WILL CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MAINLY THIS FRIDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. SPOTTERS ARE ENCOURAGED TO SEND ANY SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN PADUCAH KENTUCKY. SMITH
In the hours before
Local storm report, Jun 26, 1:42 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG PALMA 36.96N 88.38W
06/26/2015 MARSHALL KY EMERGENCY MNGR
SEVERAL POWER LINES DOWN AND ON FIRE
&&
DLLLocal storm report, Jun 26, 2:19 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
219 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG MORTONS GAP 37.24N 87.47W
06/26/2015 HOPKINS KY LAW ENFORCEMENT
POWER LINES DOWN.
&&
PATSLocal storm report, Jun 26, 2:23 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND GST MELBER 36.95N 88.73W
06/26/2015 E60 MPH GRAVES KY PUBLIC
&&
DLLSpecial weather statement, Jun 26, 2:28 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 228 PM CDT FRI JUN 26 2015 ILZ090-091-094-INZ088-KYZ001>022-262100- POPE-HARDIN-MASSAC-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON- DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...GOLCONDA...ELIZABETHTOWN...METROPOLIS... ROCKPORT...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH... MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE... CADIZ...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE... HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...GREENVILLE... ELKTON 228 PM CDT FRI JUN 26 2015 NUMEROUS STRONG...AND EVEN ISOLATED SEVERE THUNDERSTORMS AT TIMES...CONTINUED ACROSS WEST KENTUCKY THIS AFTERNOON. AT 225 PM...A BAND OF STRONG STORMS WAS FROM NEAR DIXON TO CALHOUN MOVING NORTHEAST...WITH 50 MPH WINDS REPORTED BY A SPOTTER NEAR CALHOUN. SCATTERED STRONG STORMS EXTENDED WEST TOWARD MARION AND THEN SOUTHWEST TO NEAR PADUCAH AND BARDWELL. MOVEMENT OF MOST OF THE ACTIVITY WAS EAST TO NORTHEAST 20 TO 30 MPH. ANY OF THE STORMS COULD PRODUCE WINDS 35 TO 50 MPH...SMALL HAIL AND TORRENTIAL RAINFALL. THE ENVIRONMENT REMAINS FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE THROUGH 400 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE REGION THROUGH 800 PM. MONITOR FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. CN
Local storm report, Jun 26, 2:38 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
238 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND DMG MADISONVILLE 37.34N 87.51W
06/26/2015 HOPKINS KY LAW ENFORCEMENT
TREES DOWN BLOCKING ROADS.
&&
PATSLocal storm report, Jun 26, 2:56 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG FOLSOMDALE 36.88N 88.67W
06/26/2015 GRAVES KY TRAINED SPOTTER
A TREE FELL ON A HOUSE
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:12 PM CDT | Special Weather Statement | PAH | Daviess, Henderson | 48 min |
| Jun 26, 12:35 AM CDT | Flash Flood Watch | PAH | Daviess, Henderson, McLean, Union | 22 hr |
| Jun 26, 1:54 AM CDT | Special Weather Statement | PAH | Muhlenberg | 36 min |
| Jun 26, 12:02 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 43 min |
| Jun 26, 12:08 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 37 min |
| Jun 26, 12:43 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 47 min |
| Jun 26, 1:08 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 37 min |
| Jun 26, 1:26 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall, Trigg | 34 min |
| Jun 26, 1:48 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 42 min |
| Jun 26, 1:51 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Trigg | 28 min |
| Jun 26, 1:57 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 33 min |
| Jun 26, 2:00 PM CDT | Flash Flood Warning | PAH | Carlisle, Graves | 3 hr |
| Jun 26, 2:06 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 39 min |
| Jun 26, 2:11 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 34 min |
| Jun 26, 2:31 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 29 min |
| Jun 26, 2:43 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 32 min |
| Jun 26, 2:49 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 26 min |
| Jun 26, 2:57 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves, Hickman | 33 min |
| Jun 26, 3:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 37 min |
| Jun 26, 3:26 PM CDT | Flash Flood Warning | PAH | Carlisle, Graves, Marshall | 3 hr |
| Jun 26, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves, Hickman | 31 min |
| Jun 26, 3:40 PM CDT | Flash Flood Warning | PAH | Crittenden, Union, Webster | 3 hr |
| Jun 26, 3:50 PM CDT | Flash Flood Warning | PAH | Hickman | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.